MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ & EDSLAB HEPARIN COATED CATHETERS; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ & EDSLAB HEPARIN COATED CATHETERS; CATHETER, FLOW DIRECTED
Model Number 141F7
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a 141f7 swan ganz catheter was not able to deflate.Event occurred during device prep.There was no patient injury.Product is available for return.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Our product evaluation lab received one model 141f7 swan-ganz catheter.The customer report of air would not release from the balloon was unable to be confirmed.The balloon inflated clear, concentric and remained inflated for 5 minutes without leakage.The balloon deflated within 1 second without the syringe attached.Maximum deflation time from full capacity without a syringe attached is 4 seconds.Per the ifu instructions, passively deflate the balloon by removing the syringe and opening the gate valve.All through lumens were patent without any leakage or occlusion.No visible damage was observed on catheter.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect and no corrective actions will be taken at this time.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN-GANZ & EDSLAB HEPARIN COATED CATHETERS
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
katheryn richards
1 edwards way
irvine, CA 92614
MDR Report Key18611090
Report Number2015691-2024-00671
Device Sequence Number7416822
Product Code DYG
UDI-Device Identifier00690103000504
UDI-Public(01)00690103000504(17)250430(11)230501(10)65059499
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K812563
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number141F7
Device Lot Number65059499
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown